MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC
Model Number 9733065
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a cranial biopsy procedure.It was reported that a screw broke off upon removal of the skull-mounted base.The head of the screw broke off, leaving the bottom, threaded portion of the screw in the skull.A burrhole cover plate was placed on the skull.Upon closure, the piece of the screw remains in the patient skull.There was no delay to the procedure.There was no reported impact to patient outcome; the patient was doing well and required no further action or intervention.It was suspected that the screw was overtightened/torqued.

Brand Name
TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10422359
Report Number1723170-2020-02205
Device Sequence Number2816333
Product Code HAW
UDI-Device Identifier00643169702912
UDI-Public00643169702912
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number9733065
Device Catalogue Number9733065
Device Lot Number066212118
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight90